Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 76, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 19, 2018, 10:59 PM CDT for Deaf Smith County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 10:59 PM CDT (03:59 UTC)
- Expired
- May 20, 2018, 12:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Deaf Smith County, TX
The radar
The Cannon AFB radar (KFDX), 74 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
819
WUUS54 KAMA 200359
SVRAMA
TXC117-200500-
/O.NEW.KAMA.SV.W.0076.180520T0359Z-180520T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1059 PM CDT SAT MAY 19 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Deaf Smith County in the Panhandle of Texas...
* Until midnight CDT
* At 1059 PM CDT, a severe thunderstorm was located 10 miles north of
Bellview, or 29 miles northwest of Friona, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Bootleg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3506 10304 3502 10261 3475 10274 3475 10304
TIME...MOT...LOC 0359Z 288DEG 15KT 3496 10305
HAIL...1.00IN
WIND...60MPH
$$
LFM2 follow-up statements
031
WWUS54 KAMA 200440
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1140 PM CDT SAT MAY 19 2018
TXC117-200500-
/O.CON.KAMA.SV.W.0076.000000T0000Z-180520T0500Z/
Deaf Smith TX-
1140 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHWESTERN DEAF SMITH COUNTY...
At 1140 PM CDT, a severe thunderstorm was located 5 miles north of
Bootleg, or 19 miles north of Friona, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Bootleg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3496 10304 3497 10263 3475 10274 3475 10304
TIME...MOT...LOC 0440Z 288DEG 15KT 3491 10285
HAIL...1.00IN
WIND...60MPH
$$
LFM852
WWUS54 KAMA 200452
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1152 PM CDT SAT MAY 19 2018
TXC117-200502-
/O.EXP.KAMA.SV.W.0076.000000T0000Z-180520T0500Z/
Deaf Smith TX-
1152 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEAF SMITH COUNTY
WILL EXPIRE AT MIDNIGHT CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail is still possible with this
thunderstorm.
LAT...LON 3496 10304 3497 10263 3475 10274 3475 10304
TIME...MOT...LOC 0452Z 288DEG 15KT 3490 10280
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:31 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 19, 6:31 PM CDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 631 PM CDT Sat May 19 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Monday. Showers and thunderstorms will be possible at all three TAF sites between 01Z and 08Z Sunday with MVFR ceilings and visibilities in and near the thunderstorms. Northeast to east winds 10 to 20 knots with some gusts to near 25 knots will shift to the north 15 to 25 knots with gusts to near 30 to 35 knots after 02Z to 04Z Sunday and then becoming northeast and east 5 to 15 knots after 14Z to 16Z Sunday. Schneider && .PREV DISCUSSION... /Issued 243 PM CDT Sat May 19 2018/ DISCUSSION... An upper level low over far northwest Kansas will slowly drift northeast and dissipate over the western Great Lakes by Monday afternoon. An upper level jet streak is found from the southern Texas Panhandle northeast into northeast Kansas in association with this upper low. The southeast Texas Panhandle will be in the right entrance region of this upper jet and a cold front is also found in this area. Plenty of low level moisture is also found in the far southeast Texas Panhandle ahead of this front. Therefore, the best chance of showers and thunderstorms will be across the southeast Texas Panhandle overnight. A few showers and thunderstorms may try to make a run at the northwest CWA as westerly flow aloft brings mountain convection this way. Models are in disagreement on just how robust this convection will be and they also do not agree on the coverage. For now will cover this northwest convection with 30 and 40 percent pops. Not sure about our shower and thunderstorm chances for Sunday. Next cold front will come blasting through tonight and this should just about wipe out our instability. Plus we could have low clouds for much of the day which will keep temperatures down. Temperatures will probably stay in the 40s in northeast Colorado and the southern Nebraska Panhandle today under the shield of rain on the west side of the upper low. So, this is a fairly cool air mass for mid May moving toward our area. On Monday, our area is between upper air disturbances and this too could keep our shower and thunderstorm activity at bay. However, mountain convection should move into our area Monday night. The southwest flow aloft increases Tuesday and Wednesday so this will help in the shear department and this should help increase our shower and thunderstorm coverage. An upper level ridge builds across the Panhandles Thursday and Friday, so will keep pops out for now. After a "cool" start to the forecast, temperatures should go above average by the middle part of the week. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/11
Hazardous weather outlook, May 19, 3:22 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 322 PM CDT Sat May 19 2018 OKZ001>003-TXZ001>020-317-200830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 322 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles tonight. A strong to severe thunderstorm will be possible. Strong winds and hail will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Sunday through Wednesday night across much of the Texas and Oklahoma Panhandles. Some storms that develop will have the potential to become strong to severe during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 19, 7:55 PM CDT, 3 hours 4 minutes before
Special Weather Statement National Weather Service Amarillo TX 755 PM CDT SAT MAY 19 2018 TXZ001-006-200200- Hartley TX-Dallam TX- 755 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAM AND WESTERN HARTLEY COUNTIES UNTIL 900 PM CDT... At 754 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles east of Texline to 16 miles northwest of Nara Visa. Movement was southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Ware and Romero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3637 10304 3631 10259 3562 10269 3562 10304 TIME...MOT...LOC 0054Z 336DEG 18KT 3636 10291 3571 10337 LFM
Special weather statement, May 19, 8:29 PM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Amarillo TX 829 PM CDT SAT MAY 19 2018 OKZ001-TXZ001-002-200200- Cimarron OK-Sherman TX-Dallam TX- 829 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON... NORTHWESTERN SHERMAN AND NORTHEASTERN DALLAM COUNTIES UNTIL 900 PM CDT... At 827 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles southeast of Felt, or 21 miles south of Boise City, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Conlen. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3627 10264 3657 10259 3654 10206 3621 10212 TIME...MOT...LOC 0127Z 279DEG 31KT 3641 10252 LFM
Special weather statement, May 19, 8:58 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
858 PM CDT SAT MAY 19 2018
OKZ001-002-TXZ001-002-200245-
Cimarron OK-Texas OK-Sherman TX-Dallam TX-
858 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TEXAS...SOUTHEASTERN
CIMARRON...SHERMAN AND NORTHEASTERN DALLAM COUNTIES UNTIL 945 PM
CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Conlen, or 13 miles northwest of Stratford, moving
east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Stratford, Conlen and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3658 10252 3659 10163 3621 10162 3616 10162
3621 10256
TIME...MOT...LOC 0158Z 271DEG 32KT 3642 10230
LFMSpecial weather statement, May 19, 9:45 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Amarillo TX 945 PM CDT SAT MAY 19 2018 OKZ001-002-TXZ002-003-007-008-200330- Cimarron OK-Texas OK-Hutchinson TX-Sherman TX-Hansford TX-Moore TX- 945 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TEXAS...SOUTHEASTERN CIMARRON...NORTHERN HUTCHINSON...SHERMAN...HANSFORD AND NORTHERN MOORE COUNTIES UNTIL 1030 PM CDT... At 944 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Griggs to 8 miles southwest of Texhoma to 7 miles southwest of Cactus. Movement was east at 60 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Dumas, Spearman, Stratford, Cactus, Sunray, Goodwell, Gruver, Morse, Pringle, Griggs and Texhoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3659 10120 3588 10120 3587 10216 3660 10216 TIME...MOT...LOC 0244Z 277DEG 52KT 3656 10210 3642 10190 3598 10213 LFM
Special weather statement, May 19, 10:15 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Amarillo TX 1015 PM CDT SAT MAY 19 2018 TXZ010-200345- Hemphill TX- 1015 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HEMPHILL COUNTY UNTIL 1045 PM CDT... At 1015 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Briscoe, or 13 miles south of Canadian, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southern Hemphill County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3562 10041 3582 10043 3582 10000 3562 10000 TIME...MOT...LOC 0315Z 278DEG 22KT 3572 10031 LFM
Special weather statement, May 19, 10:43 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1043 PM CDT SAT MAY 19 2018
TXZ007-008-011>013-016-017-200445-
Hutchinson TX-Potter TX-Randall TX-Carson TX-Deaf Smith TX-Moore TX-
Oldham TX-
1043 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...
NORTHWESTERN CARSON...SOUTHEASTERN OLDHAM...HUTCHINSON...NORTHEASTERN
DEAF SMITH...POTTER AND SOUTHEASTERN MOORE COUNTIES UNTIL 1145 PM
CDT...
At 1042 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Sanford to 8 miles south
of Wildorado. Movement was southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Amarillo, Canyon, Borger, Fritch, Stinnett, Sanford, Bushland, Valley
De Oro, Wildorado, Pringle, Mescalero Park, Masterson, Lake Meredith,
Timbercreek Canyon and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3519 10238 3604 10159 3586 10109 3573 10109
3490 10197
TIME...MOT...LOC 0342Z 328DEG 15KT 3575 10160 3509 10227
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:33 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 57 min |
| May 19, 7:55 PM CDT | Special Weather Statement | AMA | Dallam | 65 min |
| May 19, 8:29 PM CDT | Special Weather Statement | AMA | Dallam | 31 min |
| May 19, 8:58 PM CDT | Special Weather Statement | AMA | Sherman | 47 min |
| May 19, 9:45 PM CDT | Special Weather Statement | AMA | Hansford, Sherman | 45 min |
| May 19, 10:15 PM CDT | Special Weather Statement | AMA | Hemphill | 30 min |
| May 19, 10:34 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 41 min |
| May 19, 10:43 PM CDT | Special Weather Statement | AMA | Hutchinson, Potter | 62 min |
| May 19, 11:25 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 65 min |
| May 19, 11:28 PM CDT | Special Weather Statement | AMA | Armstrong, Carson, Donley, Gray, Randall | 62 min |
| May 19, 11:33 PM CDT | Special Weather Statement | AMA | Wheeler | 27 min |
| May 19, 11:59 PM CDT | Special Weather Statement | AMA | Deaf Smith | 31 min |
| May 20, 12:24 AM CDT | Special Weather Statement | AMA | Collingsworth, Donley, Wheeler | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.